Alert archive / Washington / Wind Advisories in 2024

Wind Advisory 5, NWS Spokane, WA

May 13, 2024Chelan County, Douglas County, Washington

NWS Spokane, WA issued this wind advisory at May 13, 2024, 8:12 PM PDT for Chelan County, Douglas County, Washington. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
May 13, 2024, 8:12 PM PDT (03:12 UTC)
Expired
May 14, 2024, 12:00 AM PDT
In force
4 hr
Issued by
NWS Spokane, WA

Counties Chelan County, WA, Douglas County, WA

The radar

The Seattle radar (KATX), 179 km from the middle of the area, began a volume at 03:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 00:00Z, 3.2 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 00:00Z on 2024-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 19 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 00:00Z on 2024-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
19 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
2209 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

153 
WWUS76 KOTX 140312
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
812 PM PDT Mon May 13 2024

WAZ041-140700-
/O.NEW.KOTX.WI.Y.0005.240514T0312Z-240514T0700Z/
Wenatchee Area-
Including the cities of Number 2 Canyon, Wenatchee, Pangborn
Airport, Entiat, Number 1 Canyon, Chelan, and Cashmere
812 PM PDT Mon May 13 2024

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...Number 2 Canyon, Wenatchee, Pangborn Airport, Entiat, 
  Number 1 Canyon, Chelan, and Cashmere.

* WHEN...Until midnight PDT tonight.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

OTX
1 follow-up statement
386 
WWUS76 KOTX 140724
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
1224 AM PDT Tue May 14 2024

WAZ041-140830-
/O.EXP.KOTX.WI.Y.0005.000000T0000Z-240514T0700Z/
Wenatchee Area-
Including the cities of Chelan, Number 1 Canyon, Number 2 Canyon,
Wenatchee, Entiat, Cashmere, and Pangborn Airport
1224 AM PDT Tue May 14 2024

...WIND ADVISORY HAS EXPIRED...

$$

OTX

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this wind advisory went out at May 13, 3:13 PM PDT, 4 hours 59 minutes earlier.

Area forecast discussion, May 13, 3:13 PM PDT, 4 hours 59 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
313 PM PDT Mon May 13 2024

.SYNOPSIS...
A chance for showers will come to the Cascade crest, northeast
Washington and the northern Idaho Monday, lingering over Idaho
Tuesday. Temperatures will cool through Tuesday, rebound around
midweek, then decrease again later in the week as the next shower
and breezy winds chances arrive.

&&

.DISCUSSION...
Tonight and Tuesday morning: The weak shortwave will pass over
Northeast Washington and the Idaho Panhandle. Areas have a 15-25%
chance of showers. A weak threat of isolated lightning with these
showers are even possible. The rain threat will diminish by early
Tuesday morning. Winds from the day will decrease as high pressure
builds behind the shortwave. Overnight lows will be in the 40s.

Tuesday and Wednesday: High pressure is expected too briefly
return for the period. The main concern for the period will be the
afternoon winds. Mixing will allow some breezy winds to reach the
surface. Sustained will be in the teens. Gusts will be strongest
in the eastern portion of the Basin and the Cascades valleys with
speeds into the 20s and low 30s possible. Precip chances will be
near zero for most of the region. The Idaho/Montana border is the
only area with any chance. Highs for the period will be in the 70s
and mid 80s. Overnight lows will be in the 40s and low 50s. /JDC

Wednesday night through Monday: A weather disturbances flattens out
the ridging over the area Wednesday night into Thursday allowing for
not only gusty/breezy southwest winds Thursday but also some rather
tall boxes and whiskers (spread) in the NBM members between the 10th
and 90th percentiles, with the pops decreased and the moisture plume
feeding into this disturbance looking rather anemic so the forecast
is more pronounced when it comes to sky, wind, and wind gust grids
rather than QPF or even a change in Thursday's high temp at this
point in time. Friday and Saturday are marked with a cooling trend
as upper level trof drops down with a cool northwest flow with hints
that any small scale disturbances passing through in this northwest
to southeast trajectory may have enough conditional instability over
the more orographic favored areas of the North Idaho Panhandle and
portions of Northeast Washington to allow another mention of
convection in the form of mostly light showers and a small chance of
a spotty hit and miss afternoon and early evening thunderstorm or
two. This upper level trof is expected to get reloaded by additional
disturbances dropping southeast along the British Columbia Coast and
into the Pacific Northwest however the clusters show significant
variance in the positioning of this trof , indeed with only approx
45 percent of the members showing such a solution thus more tall
boxes and whiskers (spread) in the NBM members max temps. With this
in mind the forecast still holds onto the NBM depiction of some type
of general upper level trof influence by keeping some spotty pops
over most periphery locations including the East Slopes of the North
Cascades however keeping Columbia Basin and some nearby lowland
locations dry. /Pelatti

&&

.AVIATION...
00Z TAFS: VFR conditions will continue through the next 24 hours.
A late afternoon and evening system will bring a 20-40% chance
for showers across far NE WA and N ID mainly north of a line from
Kellogg to Colville. North Idaho has a 15% chance of thunder
through 08Z. The main impact for most terminals will be gusty
west to southwest winds. Wind gusts of 15-25 kts are anticipated
for most terminals through 03Z this afternoon and evening. The
strongest winds will be felt across central Washington, impacting
KEAT and KEPH where periods of wind gusts around 30 to 35 kts are
possible late this afternoon into the early evening. Winds and
showers will diminish after 08Z as high pressure builds back into
the region. Afternoon mixing will bring increasing winds for
Tuesday after 20Z especially for EAT-MWH.

FORECAST CONFIDENCE AND/OR ALTERNATE SCENARIOS:
There is high confidence for breezy to gusty winds this afternoon
and evening. Confidence is low that any showers this afternoon and
evening will produce lightning, with the best chances near the
Canadian border. Low confidence on wind speeds and timing for
Tuesday afternoon.

-----------------------

Confidence descriptors:
Low - Less than a 30 percent chance
Moderate - 30 to 70 percent chance
High - Greater than a 70 percent chance

For additional probabilistic information for NWS Spokane airports,
please refer to the Aviation Dashboard on our webpage:
https://www.weather.gov/otx/avndashboard

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        48  74  48  78  51  81 /  10   0   0   0   0   0
Coeur d'Alene  46  72  47  75  51  78 /  10   0   0   0   0   0
Pullman        46  69  48  74  51  77 /  10   0   0   0   0   0
Lewiston       52  77  52  82  55  87 /  10   0   0   0   0   0
Colville       44  77  45  80  47  81 /  20   0   0   0   0  10
Sandpoint      47  70  46  74  49  76 /  30  10   0   0   0  10
Kellogg        49  67  50  72  53  75 /  20  10   0   0   0  10
Moses Lake     49  80  49  85  52  87 /   0   0   0   0   0   0
Wenatchee      50  79  53  83  56  83 /   0   0   0   0   0   0
Omak           49  80  51  85  52  86 /   0   0   0   0   0   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...None.
&&

Nearby

Wind Advisories in Washington, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.